Alert archive / Colorado / Winter Storm Watches in 2007
Winter Storm Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 26, 2007, 3:37 PM MST for 6 counties in Colorado. It took effect at Feb 27, 2007, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2007, 3:37 PM MST (22:37 UTC)
- In effect from
- Feb 27, 2007, 5:00 PM MST
- Expired
- Feb 27, 2007, 5:01 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 262237 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MST MON FEB 26 2007 ...SNOW AND WIND HEADED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... .A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING TUESDAY NIGHT...AND CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES. COZ058-060-066-068-270445- /O.NEW.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 337 PM MST MON FEB 26 2007 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THIS WINTER STORM WATCH IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. MODERATE TO HEAVY SNOW IS ANTICIPATED TO MOVE INTO THE AREA TUESDAY NIGHT...POSSIBLY FALLING HEAVY AT TIMES FOR WEDNESDAY AND WEDNESDAY EVENING. ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE...WITH LOCAL AMOUNTS OF UP TO 2 FEET POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
4 follow-up statements
000 WWUS45 KPUB 270415 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 915 PM MST MON FEB 26 2007 ...SNOW AND WIND HEADED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... .A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING TUESDAY NIGHT...AND CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES. COZ058-060-066-068-271015- /O.CON.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 915 PM MST MON FEB 26 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THIS WINTER STORM WATCH IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. MODERATE TO HEAVY SNOW IS ANTICIPATED TO MOVE INTO THE AREA TUESDAY NIGHT...POSSIBLY FALLING HEAVY AT TIMES FOR WEDNESDAY AND WEDNESDAY EVENING. ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE...WITH LOCAL AMOUNTS OF UP TO 2 FEET POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 270725 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1225 AM MST TUE FEB 27 2007 ...SNOW AND WIND HEADED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... .A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING TUESDAY NIGHT...AND CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES. COZ058-060-066-068-271330- /O.CON.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 1225 AM MST TUE FEB 27 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THIS WINTER STORM WATCH IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. MODERATE TO HEAVY SNOW IS ANTICIPATED TO MOVE INTO THE AREA TUESDAY NIGHT...POSSIBLY FALLING HEAVY AT TIMES FOR WEDNESDAY AND WEDNESDAY EVENING. ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE...WITH LOCAL AMOUNTS OF UP TO 2 FEET POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 271128 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 428 AM MST TUE FEB 27 2007 ...SNOW AND WIND TO INCREASE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT... .A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING LATE THIS AFTERNOON WITH SNOW...HEAVY AT TIMES...CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES. COZ058-060-066-068-271900- /O.UPG.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/ /O.NEW.KPUB.WS.W.0004.070228T0000Z-070301T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 428 AM MST TUE FEB 27 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. SCATTERED SNOW SHOWERS ACROSS THE CONTINENTAL DIVIDE THIS MORNING WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON. SNOW...HEAVY AT TIMES...IS EXPECTED CONTINUE TONIGHT THROUGH WEDNESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 20 INCHES CAN BE EXPECTED BY WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES WILL CREATE DANGEROUS TRAVEL CONDITIONS WITH AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$
000 WWUS45 KPUB 271201 CCA WSWPUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 501 AM MST TUE FEB 27 2007 ...SNOW AND WIND TO INCREASE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT... .A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING LATE THIS AFTERNOON WITH SNOW...HEAVY AT TIMES...CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES. COZ058-060-066-068-272000- /O.UPG.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/ /O.COR.KPUB.WS.W.0004.070228T0000Z-070301T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 501 AM MST TUE FEB 27 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET. SCATTERED SNOW SHOWERS ACROSS THE CONTINENTAL DIVIDE THIS MORNING WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON. SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE TONIGHT THROUGH WEDNESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 20 INCHES CAN BE EXPECTED BY WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES WILL CREATE DANGEROUS TRAVEL CONDITIONS WITH AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 3:24 PM MST, 13 minutes earlier.
Area forecast discussion, Feb 26, 3:24 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MST MON FEB 26 2007 .SHORT TERM... (TONIGHT AND TUESDAY) A SHRTWV RIDGE WL BE OVR THE AREA TONIGHT...BUT ON TUE A NEW SHRTWV TROF WL FLATTEN THE RIDGE. A MOIST LAYER WL REMAIN OVR THE CENTRAL MTS TONIGHT AND WITH WRLY FLOW OVR THE AREA...THERE WL CONTINUE TO BE SOME SNOW SHOWERS...ESPECIALLY OVR ZONES 58 AND 60...BUT WL ONLY GO WITH SCT POPS. THE SW MTS WL HAVE A FAIRLY SHALLOW MSTR LAYER AND WL KEEP POPS ISOLD. THE NAM HAS VERY LITTLE PCPN OVR THE CENTRAL MTS ON TUE...UNTIL LATE AFTERNOON...WHILE THE GFS IS MORE MOIST. THERE IS BETTER UPR FORCING DURING THE AFTERNOON AND THE MSTR LAYER IS FORECAST TO DEEPEN. WILL THUS INCREASE POPS OVR THE CENTRAL MTS FOR THE AFTERNOON HOURS AND THIS WL BETTER MATCH SURROUNDING OFFICES. A 130KT JET WL MOVE INTO THE AREA TUE AFTERNOON AND WE CAN EXPECTED WINDY CONDITIONS AGAIN OVR THE MTS AND NEARBY LOWER ELEVATIONS. TEMPS REMAIN A CHALLENGE OVR PORTIONS OF THE FAR SERN PLAINS. GOOD MIXING MOST AREA TUESDAY WL LEAD TO TEMPS AROUND TO A LITTLE ABOVE NORMAL. HOWEVER...THINGS SHOULD REMAIN FAIRLY COOL OVR THE FAR SERN PLAINS WITH THE LAMAR AREA BEING THE COOLEST. KLAA HAS GOTTEN TO 36F SO FAR TODAY. GUIDANCE FOR KLAA ON TUE IS IN THE 50S TO LOWER 60S...BUT THEY LIKELY WILL NOT BE ANY HIGHER THAN THE LOWER 40S. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) BROAD UPPER TROF CARVES OUT ACROSS THE GREAT BASIN TUES NIGHT/WED BEFORE TRANSLATING EASTWARD ACROSS THE NRN/CEN U.S. ROCKIES WED NIGHT/THURS. MAIN CONCERN WITH THIS SYSTEM WILL BE HEAVY SNOW POTENTIAL ACROSS THE WESTERN MOUNTAINS TUES NIGHT THROUGH WEDNESDAY NIGHT. FIRST WAVE OF SNOW WILL MOVE INTO THE AREA TUES NIGHT AS 150+ KT UPPER JET TRANSLATES ACROSS AZ/NM PUTTING SW CO UNDER FAVORABLE LF QUAD. MAIN CONCERN WILL BE DEPTH OF MOISTURE TUES NIGHT AS BOTH GFS/NAM SUGGESTING H5 DRY SLOT WILL BE NEAR THE SRN CO BORDER...WITH EACH MODEL RUN WAVERING IT NORTH AND SOUTH. ASSUMING SUFFICIENT MOISTURE DEPTH...WITH SOUTHWEST FLOW INCREASING...THIS PUTS MOST FAVORABLE OROGRAPHIC SNOW POTENTIAL ACROSS THE SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS TUES NIGHT. MEANWHILE...COLD FRONT WILL BE MOVING THROUGH EASTERN IN RESPONSE TO SFC CYCLOGENESIS ACROSS SE CO. BEST DYNAMICS FROM APPROACHING TROF WILL AFFECT AREA WED/WED NIGHT. LAPSE RATES STILL LOOK IMPRESSIVELY STEEP WED AFTN WITH 8-9 C/KM...LIS OF 0 TO -2 AND MOISTURE LAYER DEEPENING ACROSS THE WRN AREAS DURING THE EARLY MORNING. THUS...SHOULD SEE WIDESPREAD SNOW ALONG AND WEST OF THE CONTINENTAL DIVIDE...WITH AN ISOLATED EMBEDDED THUNDERSTORM AS WELL. GIVEN CONVECTIVE NATURE OF SYSTEM...AND STRONG SW WINDS RESULTING IN BLOWING AND DRIFTING SNOW...HAVE PUT OUT A WINTER STORM WATCH FOR THE WESTERN MOUNTAINS ABOVE 10KFT FOR TUES NIGHT THROUGH WEDNESDAY NIGHT...WITH WINDOW FOR HEAVIEST SNOW OCCURRING FROM 5 AM WEDNESDAY MORNING THROUGH AROUND MIDNIGHT THURS. ANYWHERE FROM 8 TO 16 INCHES OF SNOW CAN BE EXPECTED DURING THIS PERIOD...WITH LOCALLY UP TO 2 FEET ACROSS THE HIGHER SOUTHWEST AND WEST FACING SLOPES. ACROSS THE PLAINS...COLD FRONT STALLS OUT ALONG THE ARKANSAS RIVER WED AFTN...EXTENDING ALONG A LINE FROM PUEBLO TO 30 MILES NORTH OF SPRINGFIELD. MODEL SOUNDINGS ALONG/NORTH OF THE FRONT VERY SPRING-LIKE WITH SUCH STEEP LAPSE RATES AS UPPER LVLS COOL WITH APPROACHING TROF. NAM12 EVEN SHOWS CAPES OF UP TO A COUPLE HUNDRED J/KG. THUS...SHOULD SEE CONVECTIVE RAIN AND SNOW SHOWERS DEVELOPING ALONG THE FRONT WED AFTN...AND WOULDNT BE SURPRISED IF A FEW LOCATIONS RECEIVED SOME SMALL GRAUPEL OR SNOW PELLETS FROM ISOLATED THUNDERSTORMS...ESPECIALLY ACROSS THE PIKES PEAK/EL PASO COUNTY REGION. LOW LVLS LOOK SUFFICIENTLY DRY THAT PCPN TYPE SHOULD QUICKLY SWITCH OVER TO SNOW AS LOW LAYERS DIABATICALLY COOL. SOUTH OF THE FRONT...SAN LUIS VALLEY...SOUTHERN SANGRES...AND SOUTHERN INTERSTATE 25 CORRIDOR AND FAR SOUTHERN BORDER AREAS WILL SEE VERY WINDY CONDITIONS SPREAD ACROSS THE AREA DURING THE DAY. COULD SEE SOME LOCAL GUSTS TO AROUND 60 MPH ALONG THE LOWER EASTERN SLOPES WED AFTERNOON...MAINLY DUE TO MIXING. ANY SHOWERS WHICH MOVE OFF THE HIGHER TERRAIN MAY ALSO AID IN TRANSPORTING HIGHER MOMENTUM ALOFT TO THE SFC. FOR NOW...THINK WINDS WILL STAY BELOW HIGH WIND THRESHOLDS. FRONT MOVES THROUGH THE SE PLAINS WED NIGHT...AND THURS LOOKS COOL AND UNSETTLED AS LAPSE RATES REMAIN FAIRLY STEEP AS UPPER TROF CONTINUES TO SLOWLY TRANSLATE EASTWARD. AS FLOW ALOFT TRANSITIONS TO NORTHWESTERLY....OROGRAPHICS WILL FAVOR CENTRAL MTS FOR MORE WIDESPREAD SNOWS. GENERALLY IMPROVING CONDITIONS EXPECTED FOR THE REMAINDER OF THE PERIOD AS WRN US UPPER RIDGE GRADUALLY SHIFTS EASTWARD BY THE WEEKEND. SHOULD CONTINUE TO SEE SOME ISOLATED LIGHT SNOW SHOWERS ACROSS THE CENTRAL MOUNTAINS THROUGH SATURDAY BEFORE DRIER AND WARMER CONDITIONS RETURN FOR SUN/MON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR COZ058-060-066-068. && 28/31
Hazardous weather outlook, Feb 26, 5:35 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 535 AM MST MON FEB 26 2007 COZ058>089-093>099-271245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 535 AM MST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING PERIODS OF LIGHT SNOW TO THE CONTINENTAL DIVIDE THROUGH THIS EVENING...WITH THE BEST POTENTIAL FOR SNOW ACROSS THE CENTRAL MOUNTAINS. NEW SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES WILL BE POSSIBLE IN THE CENTRAL MOUNTAINS BY SUNRISE TUESDAY...WITH 2 TO 4 INCHES POSSIBLE IN THE SOUTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS THE STATE LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...BRINGING SNOWFALL TO THE MOUNTAINS AND A CHANCE OF SNOW SHOWERS TO THE LOWER ELEVATIONS. SNOW ACCUMULATIONS GREATER THAN 6 INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ALONG WITH CONTINENTAL DIVIDE...WITH GENERALLY LIGHT ACCUMULATIONS EXPECTED ELSEWHERE. LIGHT SNOW ACCUMULATIONS WILL CONTINUE TO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF WESTERN CHAFFEE AND LAKE COUNTIES THURSDAY AND FRIDAY...AS A COOL NORTHWEST FLOW PATTERN SETS UP ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS.
Nearby
Winter Storm Watches in Colorado, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.